Advanced Search
MyIDEAS: Login to save this paper or follow this series

Public good congestion and the optimal number of immigrants

Contents:

Author Info

  • Chao, Chi-Chur
  • Hazari, Bharat R.
  • Laffargue, Jean-Pierre

Abstract

This paper considers a growth model with migrants who do not own capital. The income of domestic residents and their welfare increase with the number of migrants. Then, a public good is introduced. Migrants do not contribute to its financing but induce congestion effects and decrease the quality of public service. We compute the optimal number of migrants and consumption of public good. When the weight of public consumption increases in the utility of domestic residents, the optimal number of migrants increases. At the equilibrium domestic residents invest too much. Thus, the Government must, not only restrain the number of migrants, but also tax capital to lead the equilibrium to the optimum.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.cepremap.fr/depot/docweb/docweb0607.pdf
Download Restriction: no

Bibliographic Info

Paper provided by CEPREMAP in its series CEPREMAP Working Papers (Docweb) with number 0607.

as in new window
Length: 36 pages
Date of creation: Sep 2006
Date of revision:
Handle: RePEc:cpm:docweb:0607

Contact details of provider:
Postal: 48 boulevard Jourdan - 75014 PARIS
Phone: +33(0) 1 43 13 62 30
Fax: +33(0) 1 43 13 62 32
Web page: http://www.cepremap.fr/
More information through EDIRC

Related research

Keywords: Congestion; Immigration; Public good;

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Moy, Hon Man & Yip, Chong K., 2006. "The simple analytics of optimal growth with illegal migrants: A clarification," Journal of Economic Dynamics and Control, Elsevier, Elsevier, vol. 30(12), pages 2469-2475, December.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:cpm:docweb:0607. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (S├ębastien Villemot).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.